Alert archive / Kansas / Flash Flood Warnings in 1997
Flash Flood Warning 72, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 14, 1997, 3:03 AM CDT for Bourbon County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1997, 3:03 AM CDT (08:03 UTC)
- Expired
- Jul 14, 1997, 7:05 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2865 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 140804 FFWSGF KSC011-141205- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 AM CDT MON JUL 14 1997 * FLASH FLOOD WARNING FOR BOURBON COUNTY - SOUTHEASTERN KANSAS * UNTIL 705 AM CDT * SOME AREAS OR STREAMS AFFECTED MARMATON RIVER AND TRIBUTARIES LITTLE OSAGE RIVER AND TRIBUTARIES ALL LOW WATER CROSSINGS IN THE WARNED AREA * CAUSE AND EFFECT AT 300AM HEAVY RAIN WAS FALLING AHEAD OF A COLD FRONT IN SOUTHEAST KANSAS. TWO INCHES OF RAIN HAS FALLEN IN THE NORTHWEST CORNER OF BOURBON COUNTY WITHIN THE LAST HOUR. THE AREA OF SHOWERS AND THUNDERSTORMS WERE MOVING TO THE SOUTHEAST AT 15 MPH. * FORECAST CONDITIONS THE COLD FRONT WILL SLOWLY PUSH SOUTHEAST THIS MORNING WITH ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE BY 5 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SHUMWAY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:32 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 14, 1:32 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 AM CDT MON JUL 14 1997
1ST PD FORECAST CHALLENGE...WHEN WL PCPN THREAT END AND TEMPS.
WL MAKE QUICK AFD DUE TO STORMS ON DOORSTEP.
STLT SHOWS COLDEST CLDS TOPS OVR NERN KS AND INTO WI. ATMOSPHERE OVR
CWA IS VERY UNSTABLE BUT WEAK VV AND LITTLE UPPER AIR SUPPORT FOR
WIDESPREAD CONVECTION...AS MOST OF ENERGY IS WELL TO N OF CWA. TIMING
OF CDFNT WL BE THE MAIN CONCERN FOR 1ST PD...AFT THAT LOOKS LIKE DRIER
AND BUT NOT A LOT OF CHANGE IN TEMPS...LESS HUMID MAINLY.
LIKE NGM PCPN AND TEMPS...ALTHOUGH FAN IS GETTING BETTER ON TEMPS.
SINCE TIMING OF OF FNT WL BE TRICKY...FNTAL PASSAGE WL BE SLOW ACROSS
CWA...SO WL KEEP LOW POPS IN FOR ALL CWA...EXTREME WRN ZONES MIGHT WORD
SHRA/TSRA ENDING BY NOON OR EARLY AFTN...WHILE ERN ZONES KEEP POPS IN
FOR ALL 1ST PD. NOT XPTG HEAVY PCPN AS MODELS AGREE ON LIGHT AMOUNTS.
SE KS/JLN/SGF/AIZ....30 POPS MAINLY FOR MORNING PD...PCPN ENDING BY AFTN.
HIGH ARND 90. WNDS SW SHIFTING TO NW 10 MPH. PARTLY
SUNNY.
UNO..................30 POP. HIGH LOW 90S. WNDS SW SHIFTING TO NW LATE.
PARTLY SUNNY.
SGF BU 090/064 092/069 092 073--
JLN BU 092/066 094/070 094 073--
SSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:10 AM CDT | Flash Flood Warning | SGF | Crawford | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.